Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Rescaling principle for isolated essential singularities of quasiregular mappings

Authors: Yûsuke Okuyama and Pekka Pankka
Journal: Proc. Amer. Math. Soc. 143 (2015), 2043-2050
MSC (2010): Primary 30C65; Secondary 53C21, 32H02
Published electronically: December 3, 2014
MathSciNet review: 3314113
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish a rescaling theorem for isolated essential singularities of quasiregular mappings. As a consequence we show that the class of closed manifolds receiving a quasiregular mapping from a punctured unit ball with an essential singularity at the origin is exactly the class of closed quasiregularly elliptic manifolds, that is, closed manifolds receiving a non-constant quasiregular mapping from a Euclidean space.

References [Enhancements On Off] (What's this?)

  • [1] Walter Bergweiler, The role of the Ahlfors five islands theorem in complex dynamics, Conform. Geom. Dyn. 4 (2000), 22-34 (electronic). MR 1741773 (2001c:37040),
  • [2] Mario Bonk and Juha Heinonen, Quasiregular mappings and cohomology, Acta Math. 186 (2001), no. 2, 219-238. MR 1846030 (2002e:30021),
  • [3] D. B. Gauld and G. J. Martin, Essential singularities of quasimeromorphic mappings, Math. Scand. 73 (1993), no. 1, 36-40. MR 1251696 (95g:30023)
  • [4] Juha Heinonen and John Rossi, Lindelöf's theorem for normal quasimeromorphic mappings, Michigan Math. J. 37 (1990), no. 2, 219-226. MR 1058394 (91f:30024),
  • [5] Ilkka Holopainen and Pekka Pankka, A big Picard theorem for quasiregular mappings into manifolds with many ends, Proc. Amer. Math. Soc. 133 (2005), no. 4, 1143-1150 (electronic). MR 2117216 (2005k:30045),
  • [6] Ilkka Holopainen and Seppo Rickman, Ricci curvature, Harnack functions, and Picard type theorems for quasiregular mappings, Analysis and topology, World Sci. Publ., River Edge, NJ, 1998, pp. 315-326. MR 1667818 (99j:30026)
  • [7] Tadeusz Iwaniec and Gaven Martin, Geometric function theory and non-linear analysis, Oxford Mathematical Monographs, The Clarendon Press Oxford University Press, New York, 2001. MR 1859913 (2003c:30001)
  • [8] Olli Lehto and K. I. Virtanen, On the behaviour of meromorphic functions in the neighbourhood of an isolated singularity, Ann. Acad. Sci. Fenn. Ser. A. I. 1957 (1957), no. 240, 9. MR 0087747 (19,404a)
  • [9] David Minda, A heuristic principle for a nonessential isolated singularity, Proc. Amer. Math. Soc. 93 (1985), no. 3, 443-447. MR 773999 (86g:30040),
  • [10] Ruth Miniowitz, Normal families of quasimeromorphic mappings, Proc. Amer. Math. Soc. 84 (1982), no. 1, 35-43. MR 633273 (83c:30026),
  • [11] Rolf Nevanlinna, Analytic functions, translated from the second German edition by Phillip Emig. Die Grundlehren der mathematischen Wissenschaften, Band 162, Springer-Verlag, New York, 1970. MR 0279280 (43 #5003)
  • [12] Pekka Pankka, Quasiregular mappings from a punctured ball into compact manifolds, Conform. Geom. Dyn. 10 (2006), 41-62 (electronic). MR 2218640 (2006m:30038),
  • [13] Pekka Pankka, Slow quasiregular mappings and universal coverings, Duke Math. J. 141 (2008), no. 2, 293-320. MR 2376816 (2008m:30025),
  • [14] Seppo Rickman, Quasiregular mappings, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 26, Springer-Verlag, Berlin, 1993. MR 1238941 (95g:30026)
  • [15] N. Th. Varopoulos, L. Saloff-Coste, and T. Coulhon, Analysis and geometry on groups, Cambridge Tracts in Mathematics, vol. 100, Cambridge University Press, Cambridge, 1992. MR 1218884 (95f:43008)
  • [16] Lawrence Zalcman, A heuristic principle in complex function theory, Amer. Math. Monthly 82 (1975), no. 8, 813-817. MR 0379852 (52 #757)
  • [17] V. A. Zorič, M. A. Lavrent'ev's theorem on quasiconformal space maps, Mat. Sb. (N.S.) 74 (116) (1967), 417-433 (Russian). MR 0223569 (36 #6617)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 30C65, 53C21, 32H02

Retrieve articles in all journals with MSC (2010): 30C65, 53C21, 32H02

Additional Information

Yûsuke Okuyama
Affiliation: Division of Mathematics, Kyoto Institute of Technology, Sakyo-ku, Kyoto 606-8585, Japan

Pekka Pankka
Affiliation: Department of Mathematics and Statistics (P.O. Box 68), University of Helsinki, FI-00014 University of Helsinki, Finland – and – Department of Mathematics and Statistics (P.O. Box 35), FI-40014 University of Jyväskylä, Jyväskylä, Finland

Keywords: Rescaling, isolated essential singularities, quasiregular mapping
Received by editor(s): January 13, 2013
Received by editor(s) in revised form: October 1, 2013
Published electronically: December 3, 2014
Additional Notes: The first author was partially supported by JSPS Grant-in-Aid for Young Scientists (B), 24740087.
The second author was partially supported by the Academy of Finland project #256228.
Communicated by: Jeremy Tyson
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society